Serotonin Syndrome is a life threatening condition that is caused when your serotonin levels get too high. What most people don’t know is that over-the-counter herbs and medications (like SAM-e and 5-HTP as well as preworkout supplements with stimulants and dextromethorphan, DXM) can also cause serotonin syndrome. Learn the signs. A 2013 review of serotonin syndrome published in the journal AACN Advanced Critical Care noted that the Toxic Exposure Surveillance System identified 26,733 cases of serotonin syndrome in 2002. Of those cases, 7,349 were considered moderate or severe, and 93 resulted in death. Just two years later, there were 48,204 cases, 8,187 moderate or severe cases, and 103 deaths.
DocSnipes.com and Happiness Isn’t Brain Surgery is intended for educational purposes only. They are not medical advice or replacements for your primary care team.
To speak with Doc Snipes, please join our Facebook group at https://docsnipes.com/Facebook